Title: A combined analytical-numerical method for treating corner singularities in viscous flow predictions
Authors: Shi, Jun Mei
Breuer, Michael  
Durst, Franz
Language: eng
Issue Date: 2004
Publisher: Wiley
Document Type: Article
Journal / Series / Working Paper (HSU): International Journal for Numerical Methods in Fluids
Volume: 45
Issue: 6
Page Start: 659
Page End: 659
Publisher Place: Chichester
Abstract: 
A combined analytical-numerical method based on a matching asymptotic algorithm is proposed for treating angular (sharp corner or wedge) singularities in the numerical solution of the Navier-Stokes equations. We adopt an asymptotic solution for the local flow around the angular points based on the Stokes flow approximation and a numerical solution for the global flow outside the singular regions using a finite-volume method. The coefficients involved in the analytical solution are iteratively updated by matching both solutions in a small region where the Stokes flow approximation holds. Moreover, an error analysis is derived for this method, which serves as a guideline for the practical implementation. The present method is applied to treat the leading-edge singularity of a semi-infinite plate. The effect of various influencing factors related to the implementation are evaluated with the help of numerical experiments. The investigation showed that the accuracy of the numerical solution for the flow around the leading edge can be significantly improved with the present method. The results of the numerical experiments support the error analysis and show the desired properties of the new algorithm, i.e. accuracy, robustness and efficiency. Based on the numerical results for the leading-edge singularity, the validity of various classical approximate models for the flow, such as the Stokes approximation, the inviscid flow model and the boundary layer theory of varying orders are examined. Although the methodology proposed was evaluated for the leading-edge problem, it is generally applicable to all kinds of angular singularities and all kinds of finite-discretization methods. © 2004 John Wiley and Sons, Ltd.
Organization Units (connected with the publication): Universität Erlangen-Nürnberg
ISSN: 02712091
Publisher DOI: 10.1002/fld.722
Appears in Collections:Publications of the HSU Researchers (before HSU)

Show full item record

CORE Recommender

SCOPUSTM   
Citations

8
checked on Dec 3, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in openHSU are protected by copyright, with all rights reserved, unless otherwise indicated.